Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 7, 2022, 1:39 PM MST for 32 counties in North Dakota. It took effect at Feb 7, 2022, 11:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2022, 1:39 PM MST (20:39 UTC)
- In effect from
- Feb 7, 2022, 11:00 PM MST
- Expired
- Feb 8, 2022, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS73 KBIS 072039 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 139 PM MST Mon Feb 7 2022 NDZ031>033-040>044-080600- /O.NEW.KBIS.WI.Y.0008.220208T0600Z-220209T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, Marmarth, New England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig 139 PM MST Mon Feb 7 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest North Dakota. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-080600- /O.NEW.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 239 PM CST Mon Feb 7 2022 /139 PM MST Mon Feb 7 2022/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of western and central North Dakota, including the James River Valley. * WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
8 follow-up statements
570 WWUS73 KBIS 072353 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 453 PM MST Mon Feb 7 2022 NDZ031>033-040>044-080800- /O.CON.KBIS.WI.Y.0008.220208T0600Z-220209T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, Marmarth, New England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig 453 PM MST Mon Feb 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest North Dakota. * WHEN...From 11 PM this evening to 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-080800- /O.CON.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 553 PM CST Mon Feb 7 2022 /453 PM MST Mon Feb 7 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of western and central North Dakota, including the James River Valley. * WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jones
460 WWUS73 KBIS 080323 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 823 PM MST Mon Feb 7 2022 NDZ031>033-040>044-081130- /O.CON.KBIS.WI.Y.0008.220208T0600Z-220209T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, Marmarth, New England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig 823 PM MST Mon Feb 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest North Dakota. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-081130- /O.CON.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 923 PM CST Mon Feb 7 2022 /823 PM MST Mon Feb 7 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of western and central North Dakota, including the James River Valley. * WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jones
043 WWUS73 KBIS 080845 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 145 AM MST Tue Feb 8 2022 NDZ031>033-040>044-081645- /O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, Marmarth, New England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig 145 AM MST Tue Feb 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds to around 35 mph with gusts up to 55 mph. * WHERE...Portions of southwest North Dakota. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-081645- /O.CON.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 245 AM CST Tue Feb 8 2022 /145 AM MST Tue Feb 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds to around 35 mph with gusts up to 55 mph expected. * WHERE...Much of northern and central North Dakota, including the James River Valley. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Edwards
120 WWUS73 KBIS 081210 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 510 AM MST Tue Feb 8 2022 NDZ031>033-040>044-082015- /O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Elgin, Bowman, Hettinger, Marmarth, New England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig 510 AM MST Tue Feb 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds to around 35 mph with gusts up to 55 mph. * WHERE...Portions of southwest North Dakota. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-082015- /O.CON.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 610 AM CST Tue Feb 8 2022 /510 AM MST Tue Feb 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS EVENING... * WHAT...Northwest winds to around 35 mph with gusts up to 55 mph expected. * WHERE...Much of northern and central North Dakota, including the James River Valley. * WHEN...Until 6 PM CST/5 PM MST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Edwards
722 WWUS73 KBIS 081557 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 957 AM CST Tue Feb 8 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090000- /O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Hettinger, Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, New England, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon, Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison, Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 957 AM CST Tue Feb 8 2022 /857 AM MST Tue Feb 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS EVENING... * WHAT...Northwest winds to around 35 mph with gusts up to 55 mph expected. * WHERE...All of western and central North Dakota. * WHEN...Until 6 PM CST/5 PM MST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
107 WWUS73 KBIS 082108 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 308 PM CST Tue Feb 8 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090000- /O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Hettinger, Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, New England, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon, Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison, Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 308 PM CST Tue Feb 8 2022 /208 PM MST Tue Feb 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS EVENING... * WHAT...Northwest winds to around 35 mph with gusts up to 55 mph expected. * WHERE...All of western and central North Dakota. * WHEN...Until 6 PM CST/5 PM MST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
067 WWUS73 KBIS 082228 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 428 PM CST Tue Feb 8 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090000- /O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Hettinger, Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, New England, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon, Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison, Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 428 PM CST Tue Feb 8 2022 /328 PM MST Tue Feb 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS EVENING... * WHAT...Northwest winds to around 35 mph with gusts up to 55 mph expected. * WHERE...All of western and central North Dakota. * WHEN...Until 6 PM CST/5 PM MST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Telken
292 WWUS73 KBIS 082341 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 541 PM CST Tue Feb 8 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090045- /O.EXP.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Hettinger, Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, New England, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon, Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison, Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 541 PM CST Tue Feb 8 2022 /441 PM MST Tue Feb 8 2022/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST/5 PM MST/ THIS EVENING... Northwest winds will continue to diminish through the evening. Some gusts to 40 mph will remain possible over the next few hours in central North Dakota. Therefore, the Wind Advisory will be allowed to expire. $$ Telken
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:01 AM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 7, 11:01 AM MST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1201 PM CST Mon Feb 7 2022 .UPDATE... Issued at 1201 PM CST Mon Feb 7 2022 Limited updates needed early this morning as the overall forecast of warm, dry, and breezy conditions remains on track. There is a slight increase in confidence for rain and snow showers on Tuesday as a clipper system moves through, and have adjusted PoPs as a result. Strong winds still look likely to return on Tuesday. Timing and just how strong still remain to be determined. Will assess this and the need for any highlights at a later update. UPDATE Issued at 1003 AM CST Mon Feb 7 2022 Minimal updates needed this morning. A few high clouds are filtering in from the west so have added them into the forecast for today. Otherwise look for warming temperatures through the day with some breezy west winds at times. Tonight will see a weak cold front move through. Some of the latest hi-res guidance showing a few snow showers in the far north. Have added slight PoPs in for this, although this front looks to be mainly dry for the CWA. UPDATE Issued at 554 AM CST Mon Feb 7 2022 Sloped warm front continues east over central-east North Dakota, with RAP guidance indicating front aloft pushing into the James River Valley while the surface response around the BIS-MOT line. Mostly sunny skies with increasing upper level cirrus expected today. No changes needed for this forecast update. && .SHORT TERM...(Today through Tuesday) Issued at 407 AM CST Mon Feb 7 2022 Seasonably warm temperatures today and windy conditions Tuesday highlight the short term period. Northwest flow continues over the Northern Plains to start the work week. In the upper levels, broad riding remains locked in over the western CONUS with troughing over the east. Water vapor imagery depicts a shortwave exiting the eastern Dakotas, which is followed by a warm front in the lower levels. This warm front will make its way through the eastern Dakotas through this morning, ushering in a seasonably warm air mass over western and central North Dakota. Forecast 850mb temperatures of 4 C to 8 C exceed the NAEFS climatological 90th percentile, combining with westerly flow at the surface to provide good agreement that highs should exceed NBM guidance today. Based on relatively consistent MET/MAV/ECS guidance, we increased highs today into the mid to upper 50s across snow-free areas of the southwest and into the south central. Cooler temperatures expected but still above normal to the north and east with highs in the 30s and 40s. NBM guidance looked reasonable for winds today with breezy to windy conditions for much of the west, and gusts up to around 40 mph in the southwest. Monday night, a potent shortwave will approach and begin to cross the region through the northwest flow. It should remain breezy overnight but the surface pressure response and cold air advection look modest, which should keep the overnight winds below advisory criteria. By the daytime hours however, adequate boundary layer mixing and 40-50 kts at 850mb with unidirectional flow through the lower levels should produce strong momentum transfer potential to necessitate wind headlines for Tuesday. The ECMWF Extreme Forecast Index topping out around 0.8 also highlights advisory level wind potential Tuesday, while indicating the potential for warning criteria winds are not as likely. With this shortwave arrives a cold front on Tuesday, though as alluded to above won't provide a huge cold air push that something like an Arctic front would provide. Highs in the 30s to low 40s are forecast along with a slight chance of snow or rain or snow showers under the crossing shortwave aloft. .LONG TERM...(Tuesday night through Sunday) Issued at 407 AM CST Mon Feb 7 2022 Northwest flow will continue over the region through the long term forecast period. This will continue to keep temperatures mostly on the mild side with cooler temperatures to the northeast and warmer to the southwest. Breezy conditions each day with chances for rain or snow showers are forecast Wednesday through Friday, with windy conditions and warmer temperatures likely on Thursday then cooler on Friday with the passage of another strong northwest flow shortwave. Guidance clusters of 500mb heights show good agreement in height rises this weekend with ridging over the region, drying out the forecast and keeping mild temperatures in place into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1201 PM CST Mon Feb 7 2022 VFR conditions today will give way to breezy conditions with perhaps some MVFR cloud cover on Tuesday. The rest of today will see VFR and dry conditions as some high clouds move through. Some breezy westerly winds may be found at times, mainly in the west. Tonight will see VFR conditions continue, although westerly winds may increase across the area behind a mainly dry cold front, with most sites seeing low level wind shear return as this front moves through. A clipper system could bring MVFR cloud cover Tuesday, with strong northwest winds. A few snow showers are also possible on Tuesday, although only KMOT had high enough confidence to include VCSH at this time. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Anglin SHORT TERM...AE LONG TERM...AE AVIATION...Anglin
Hazardous weather outlook, Feb 7, 10:46 AM MST, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1146 AM CST Mon Feb 7 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081800- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1146 AM CST Mon Feb 7 2022 /1046 AM MST Mon Feb 7 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds gusting to around 50 mph will be possible Tuesday. Gusty northwest winds will be possible again Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.